Get your Health question answered in 3 easy steps

135 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

My Dads BP is 234/114, complained of feeling nauseous, What should I do ?

My dad has just measured 234 high and 114 low on his blood pressure readings. Just 30 minutes ago it read 221/112. I suggest that I take him to the hospital just incase, but he blatantly refuses, saying that he feels absolutely fine. However, not long ago, he complained of feeling nauseous. What should I do?
Wed, 17 Aug 2011
Report Abuse
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
hi,thanks for query.please understand that this is emergency and in case of emergency patient do not have choice.This is a compulsory thing and no choice lies with the patient.His blood pressure is very high and can lead to complication any time.please take him to doctor.
wishing him good health.
I find this answer helpful
  User's Response
This could potentially be malignant hypertension which needs urgent medical management- if this reading is correct of course. Take your dad to the hospital or he must see his Doctor today. Do not leave it. You don't mention his age or whether or not he usually suffers from high blood pressure, what other medical conditions he has or if he is taking any BP medication? But none the less, malignant hypertension is a syndrome which we characterise by severe hypertension (e.g. systolic >200 and/or diastolic >130 mmHg) accompanied by nephropathy, or by papilloedema. Even accelerated hypertension or acutely elevated blood pressure can be indicative of haemorrhages. These more serious issues needs to be excluded. Edit Just to clarify. At this stage we cannot determine why his reading is high (or if indeed it really is that high), you must get your father evaluated today. It may not be an indication of anything serious but to be on the safe side, your father must see a Doctor today.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been taking blood pressure medication for 2+ years, and perhaps for more than a year the medication I have been taking is Candesartan 8mg. Recently (in January) I started riding a bike. I ride the bike about 3-5 times a week and just since last week have been feeling especially weird in the mornings. By this Saturday just gone, I was not coping with the way I was feeling, a severe headache and unable to concentrate on anything. I thought my blood pressure may be low. It was not severely low for me, but probably the lowest BP reading I have had on my medication 114/65. I took my blood pressure again later in the day and it was still low. On this knowledge, I did not take my medication the next day and neither today. However, I have felt particularly tired and similar to what I was on Saturday. Back at work this morning had to really pull my head into what I was doing and I had to take Panadol to get rid of a headache. Took my blood pressure several times and it was at an acceptable level - one reading was 121/79. Recently I had surgery (6th March), had a general anaesthetic. I had an ECG that was perfectly normal. I am 48 years old. Since the cycling I have lost 5kg, Was 86kg and now am 81kg. I know I didn t seek my own doctors advice on this, which is probably what I should have done. I do remember many years ago, and this may be unrelated, I was cycling to and from work 10km morning and night and did this right up to 7 months pregnant with my first child. I stopped because of concerned boss and other workmates who thought it was dangerous for me to be riding my bike pregnant. Soon after I stopped my blood pressure began to go up and I began to hold heaps of fluid. That was 28 years ago now, but I am wondering if cycling holds the key for me in keeping my blood pressure normal and I am just experiencing my body changing to a more healthy state.

doctor1 MD

45 yr old female Hypothyrodism (13 yrs), 3 weeks ago fainted TSH 14, doctor prescribed 137 mcg synthroid. Since day of fainting blood pressure and pulse very high (resting (lowest 128/68 pulse 92) after walking up stairs (152/75 pulse 101) feel shaky. Told doctor 3 weeks ago feel shaking and they said it will go away. Will it go away, or should I see another doctor.

doctor1 MD

My husband s blood pessure is 136/60. Is that normal? He has really been feeling dizzy and his head buzzing. He thinks it is his blood pressure. His head buzzes so bad he says it roars like a freight train. He isn t feelin well at all. Thak you. Ruth Wooten

Recent questions on Hypertension

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

56 female, history of CHF, history of difference in BP standing and sitting, near end of level 3 KCD, take diuretic. high BP, controlled with meds and diet (no salt)

Gained 5 pfd in two day, trouble breathing, fluid around abdomen. Per past doc instruction, took extra dirutic fri and lost 3 pds, feel very tired and weak.

BP sat afternoon was 120/74.
Is this too low?
Ms Boots

doctor1 MD

I am 74 years old and have experienced hot flushes since menopause (at age 54). I experience moderate to high blood pressure and most medications for this make my symptoms worse. I have heart palpitations during these uncomfortable symptoms, experience fatigue and have night sweats which wake me up. I have Sjoegren's Syndrome with Sicca, and Peripehral neuropathy and most other aging symptoms. I don't have dementia, thankfully, but I am curious as to whether hot flushes are impacting on my blood pressure and contributing to my anxieties or could it be caused by my thyroid? My tests show a normal reading for my thyroid. I also had cancer of the uterus, grade 1, and had everything removed nine years ago and have remained cancer free to date. I hope you can help me find a way to improve the situation as I don't have any blocked arteries or heart problems so it is a mystery to me. I am worried about the impact it may eventually have on my heart. Sincerely yours,

doctor1 MD

Hello.
I'm male.
I'm 45 years old and I got high pressure blood since 17. I am currently taking 5 drugs to control (not at all) my high pressure blood.
In a recent Renal Angiography was discovered that I have my left kidney hypotrophic with important loss of parenchyma in the middle and lower thirds.
Analyses of plasma renin revealed that is high.

This hypotrophic kidney (left) is working by 37% and 63% right according to a renal scintigraphy.
The recommendation of my doctor(nephrology) is to get me out my hypotrophic kidney to control the high pressure blood and avoid having to take so many drugs.

What is your opinion on this?
YYYY@YYYY

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...